Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 143, NWS Memphis, TN

August 16, 2007Clay County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Aug 16, 2007, 3:09 PM CDT for Clay County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2007, 3:09 PM CDT (20:09 UTC)
Expired
Aug 16, 2007, 3:45 PM CDT
In force
36 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Clay County, AR

The radar

The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
2255 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:42 PM CDT, 27 minutes earlier.

Area forecast discussion, Aug 16, 2:42 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CDT THU AUG 16 2007

.DISCUSSION...

ANOTHER HOT DAY ACROSS THE FORECAST AREA AS TEMPERATURES HAVE
EXCEEDED 100 DEGREES OVER MOST OF THE AREA. WITH DEWPOINTS IN THE
60S OVER MOST OF THE FORECAST AREA THAT HAS PRODUCED HEAT INDICES
BETWEEN 105 AND 115. SOME ISOLATED SHOWERS HAVE DEVELOPED THIS
AFTERNOON OVER PORTIONS OF NORTHEAST ARKANSAS AHEAD OF A WEAK
FRONTAL BOUNDARY WHICH EXTENDS ALONG THE OHIO RIVER INTO SOUTHEAST
MISSOURI AND NORTHWEST ARKANSAS. MAY SEE A FEW SHOWERS OR
THUNDERSTORMS TONIGHT OVER NORTHERN PORTIONS OF THE FORECAST AREA.
THE FRONTAL BOUNDARY MOVES A LITTLE FURTHER SOUTH ON FRIDAY AND
WEAKEN FURTHER. EXPECT JUST ENOUGH LIFT WITH THIS BOUNDARY TO
PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS FRIDAY AND FRIDAY
NIGHT. TEMPERATURES WILL NOT BE QUITE AS HOT ON FRIDAY SO WILL LET
EXCESSIVE HEAT WARNING EXPIRE AT 8 PM THIS EVENING AND REPLACE IT
WITH A HEAT ADVISORY FOR 8 PM TONIGHT THROUGH 8 PM FRIDAY NIGHT.
BY SATURDAY WEATHER PATTERN BECOMES MORE SEASONAL WITH
TEMPERATURES CLOSER TO NORMAL LEVELS AND A SMALL CHANCE OF
THUNDERSTORMS EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  80  99  79  96 /  10  20  20  20
MKL  73  98  71  93 /  10  20  20  20
JBR  76  98  74  95 /  10  20  20  20
TUP  76  98  75  96 /  10  20  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
     CRITTENDEN-CROSS-LEE AR-PHILLIPS-ST. FRANCIS.

     HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT FRIDAY FOR
     CRITTENDEN-CROSS-LEE AR-PHILLIPS-ST. FRANCIS.

MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR ALCORN-
     BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
     LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
     YALOBUSHA.

     HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT FRIDAY FOR
     ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
     LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
     YALOBUSHA.

TN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-GIBSON-HAYWOOD-HENDERSON-HENRY-LAKE-
     LAUDERDALE-MADISON-OBION-TIPTON-WEAKLEY.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR FAYETTE-
     HARDEMAN-HARDIN-MCNAIRY-SHELBY.

     HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT FRIDAY FOR
     FAYETTE-HARDEMAN-HARDIN-MCNAIRY-SHELBY.

&&
Hazardous weather outlook, Aug 16, 2:58 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
258 PM CDT THU AUG 16 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-172200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
258 PM CDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR PORTIONS OF THE MID
SOUTH...MAINLY SOUTH OF INTERSTATE 40 THIS AFTERNOON. HEAT INDEX
READINGS MAY REMAIN ABOVE 110 DEGREES THROUGH EARLY THIS EVENING.

A HEAT ADVISORY IS IN EFFECT FOR AREAS NORTH OF INTERSTATE 40
THROUGH EARLY THIS EVENING AS HEAT INDEX READINGS ARE EXPECTED TO
RANGE BETWEEN 105 TO 110 DEGREES.

A HEAT ADVISORY WILL BE IN EFFECT FOR AREAS SOUTH OF INTERSTATE 40
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HEAT ADVISORY WILL REMAIN IN EFFECT FOR AREAS SOUTH OF
INTERSTATE 40 THROUGH EARLY FRIDAY EVENING. HEAT INDEX READINGS
ARE EXPECTED TO CLIME TO OR ABOVE 105 DEGREES.

AFTERNOON HEAT INDEX VALUE MAY REACH BETWEEN 100 AND 105 DEGREES
SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Aug 16, 2:35 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
235 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/08/2007  M97.00 F         SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** COUNTY OFFICIALS CONFIRMED THAT A 54 YEAR
            OLD WOMAN DIED FROM HEAT RELATED ILLNESSES IN HER HOME IN
            THE ORANGE MOUND COMMUNITY OF MEMPHIS. THE HIGH
            TEMPERATURE REACHED 97 DEGREES WITH HEAT INDICES
            EXCEEDING 105 DEGREES.

0500 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/10/2007  M102 F           SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** COUNTY OFFICIALS REPORTED THAT A 46 YEAR
            OLD WOMAN WAS FOUND DEAD IN HER HOME. THE CAUSE OF DEATH
            WAS DETERMINED TO BE HEAT RELATED. THE HIGH TEMPERATURE
            REACHED 102 DEGREES.

0500 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/11/2007  M102 F           SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** COUNTY OFFICIALS CONFIRMED THAT A 70 YEAR
            OLD WOMAN DIED IN HER HOME. THE CAUSES OF DEATH WERE HEAT
            RELATED. THE HIGH TEMPERATURE REACHED 102 DEGREES.

0500 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/13/2007  M105 F           SHELBY             TN   COUNTY OFFICIAL

            *** 2 FATAL *** COUNTY OFFICIALS REPORTED TWO DEATHS ON
            MONDAY AUGUST 13 THAT WERE HEAT RELATED. A 75 YEAR OLD
            MAN WAS FOUND DEAD IN HIS HOME AND A 77 YEAR OLD WOMAN
            WAS FOUND DEAD IN HER BACKYARD DUE TO THE EXTREME HEAT.
            THE HIGH TEMPERATURE REACH 105 DEGREES.

0600 AM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/15/2007  E106 F           SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** COUNTY OFFICIALS REPORTED THAT A 32 YEAR
            OLD MAN WAS FOUND DEAD THIS MORNING IN THE YARD ADJACENT
            TO HIS MEMPHIS APARTMENT COMPLEX IN THE BINHAMPTON
            COMMUNITY. THE DEATH WAS DETERMINED TO BE HEAT RELATED.
            THE HIGH TEMPERATURE HAS REACH 106 DEGREES AS OF 317 PM
            CDT.

0213 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/15/2007  M106 F           SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** COUNTY OFFICIALS REPORTED A 67 YEAR OLD
            FEMALE WAS FOUND DEAD UNDER A TENT IN A RV PARK BEHIND
            HEARBREAK HOTEL NEAR BROOKS ROAD IN MEMPHIS AT 213 PM
            CDT. THIS DEATH WAS DETERMINED TO BE HEAT RELATED. THE
            HIGHEST TEMPERATURE REACHED WAS 106 DEGREES AT 317 PM
            CDT.

0500 PM     EXCESSIVE HEAT   DOWNTOWN MEMPHIS        35.13N 90.05W
08/15/2007  M106 F           SHELBY             TN   COUNTY OFFICIAL

            *** 1 FATAL *** SHELBY COUNTY OFFICIALS REPORTED THAT A
            53 YEAR OLD MALE WAS FOUND DEAD IN HIS APARTMENT IN THE
            CLEVELAND UNION COMMUNITY OF MEMPHIS. HIS DEATH WAS
            DETERMINED TO BE HEAT RELATED. HIS APARTMENT HAD NO AIR
            CONDITIONING AND THE HIGH TEMPERATURE REACHED 106
            DEGREES.

&&

JLH

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.